| Catalog Number |
0846 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Full thickness (Third Degree) Burn (2696)
| Date of Event |
05/29/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 7/1/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information received: patient received third degree burns.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please send any photos to productcomplaint1@its.Jnj.Com.Would the account like a call with the ethicon team? if yes, please respond with 3 dates and times est.Is the megadyne pad currently being used in the facility.· if no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? · if yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? · if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? · if yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? how long has the account been using mega soft? [1].Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? what medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? · if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the cardiac surgeon reported the patient suffered a burn.At the time of the call the rep was waiting to obtain additional information.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/9/2024 photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Additional information received: using megasoft pads since they went to market.Received new pads 0846 since april.They did not want an in service since they had been using the pads for 15 years.Only cardiac procedures.The rep did confirm that the account they are using two sheets on top between the pad and the patient.Ethicon went over the new updated ifu and that we are saying no sheet between pad and patient.The account is rinsing after they clean.They account is using a 50% alcohol cleaning solution.But they also are using a.05% hydrogen peroxide is being used by the account.The account is saying it is not what they are cleaning the pad with.The burns areas are armpit, back and breast-fold.Not sure if the burns are in contact with the pad.They are using 2 generators at the same time.Covidian generator.Not sure if a prep solution is being used.Ethicon did go over no skin to skin contact for any electrosurgery.4x4 sponge in between skin to skin contact.Using hydrogen peroxide damages the pad.The rep says the pads do smell really bad.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/15/2024.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned samples revealed that the 0846 pad and pigtail cables were returned with no apparent damage.The pad and cables were connected to the generator, and no anomalies were observed.The electrical test was performed, and it met the specifications.A photo from (b)(4) appears to be left upper to mid-front of the patient body is available for evaluation.A large area and a separate small area of skin charring burns are visualized on the photo.The large burn area shows irregular in shape with multiple blisters in presence.Its charring color from lateral to medium aspect become light.Its lateral border is well-defined.There is a puzzle head shape in the internal aspect of the burn region showing no skin injury.On medium top of the photo, a small area of skin charring is visible with a little skin peeling.This small skin charring is separated from the large charring area and is on the border of an adhesive cover material.While the overall skin charring are most likely caused by a burn injury and may be the second to third degree burn in severity, the injury appeared to be not in the location where mega soft pad was placed.Based on the photo appearances, it is not possible to determine the cause of the burn injury.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number gs24009723, and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/22/2024.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.If no, why not? no, both pads are currently under review at our laboratory for manufacturing defects.Are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to (b)(6).No.Is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? chemical smell throughout the pad.Are there photos that can be shared of the pad? if yes, please send to (b)(6).No.What is the serial number of the pad? unsure as the [ad was already sent back.How long has the account been using mega soft? 15 years.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? yes, they feel it is a manufacture defect.When were the burns first noticed? beginning of june.What medical intervention was used to treat the burn (such as salve or stitches)? customer did not advise.Where is the burn located on the patient? back of patient.Was the reported issue at the pad site or alternate site? seemed to be pad site.Besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? no.What is the current status of the patient? discharged.What was the surgical procedure? cabg.What was the surgical procedure date? customer did not advise.How long did the surgical procedure last? about 8 hours.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? oxivir.Was the pad rinsed with water and let dry before this surgical procedure? yes.How was the patient positioned? on back.Is it possible the patient was in contact with a metal portion of the or table? no.How was the room set up to include patient set up and where was the pad in relation to the patient? customer did not advise.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? drop sheet and drape.Were there liquids used in prep? customer did not advise.What skin preparation regiment was utilized for the procedure? customer did not advise.Was urine or other fluids detected in the field after surgery? no.Was there any patient warming blankets used? customer did not advise.If yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? customer did not advise.What generator was being used? ft10 and olympus.What power levels was generator set to? customer did not advise.Was there any diminished effect of the generator noted during the surgery? customer did not advise.What monopolar disposables were used during the procedure? medtronic bovie.What is the age of the patient? customer did not advise.If the age of the patient is not known, is the patient an adult or pediatric patient? adult.What ethnicity is the patient? african american.
Additional Manufacturer Narrative
(b)(4).Date sent: 8/6/2024 additional information received: they have made the decision to longer use the pads.They did not use any additional accessories that matched the shape of the burns and reiterated that each burn that occurred was a different shape.